Alert archive / Washington / Flash Flood Warnings in 2017
Flash Flood Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Jun 26, 2017, 6:41 PM PDT for Benton County, Franklin County, Walla Walla County, Washington. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2017, 6:41 PM PDT (01:41 UTC)
- Expired
- Jun 26, 2017, 9:45 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
Counties Benton County, WA, Franklin County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 95 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 6:55 PM PDT | FLASH FLOOD | Kennewick, WA | CANAL DRIVE IS FLOODED WHERE IT GOES UNDERNEATH THE RAILROAD TRACKS NEAR THE INTERSECTION OF CANAL DRIVE AND VOLLAND STREET. |
| Jun 26, 7:00 PM PDT | HEAVY RAIN 1.05 | Kennewick, WA | KENNEWICK VISTA FIELD 1.05 INCHES RAIN IN ONE HOUR. |
| Jun 26, 7:15 PM PDT | FLASH FLOOD | Richland, WA | COLUMBIA PARK TRAIL CLOSED FROM HILLWOOD TO ROCKWOOD DUE TO SIGNIFICANT FLOODING |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 1.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 490 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 2539 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
665
WGUS56 KPDT 270141
FFWPDT
WAC005-021-071-270445-
/O.NEW.KPDT.FF.W.0002.170627T0141Z-170627T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Pendleton OR
641 PM PDT MON JUN 26 2017
The National Weather Service in Pendleton Oregon has issued a
* Flash Flood Warning for...
Central Benton County in south central Washington...
North central Walla Walla County in southeastern Washington...
Franklin County in north central Washington...
* Until 945 PM PDT
* At 638 PM PDT, the public reported flash flooding in south
Richland. Flash flooding is already occurring.
* Some locations that will experience flooding include...
Kennewick, Pasco, Richland, Connell, West Richland, Benton City,
Mesa, Kahlotus, West Pasco, Badger, Hanford Reservation, Island
View, Eltopia, Basin City and Matthew.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4673 11825 4669 11822 4604 11933 4635 11985
4674 11924
$$
dc2 follow-up statements
375
WGUS76 KPDT 270246
FFSPDT
Flash Flood Statement
National Weather Service Pendleton OR
746 PM PDT MON JUN 26 2017
WAC005-021-071-270445-
/O.CON.KPDT.FF.W.0002.000000T0000Z-170627T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton WA-Walla Walla WA-Franklin WA-
746 PM PDT MON JUN 26 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM PDT FOR
CENTRAL BENTON...NORTH CENTRAL WALLA WALLA AND FRANKLIN COUNTIES...
As of 740 PM PDT, the public has reported flash flooding occurring
in the Richland and Kennewick areas in the form of water over the
roads or flooded intersections. Drivers should be prepared to take
alternate routes if they encounter flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 4673 11825 4669 11822 4604 11933 4635 11985
4674 11924
$$
JS030
WGUS76 KPDT 270438
FFSPDT
Flash Flood Statement
National Weather Service Pendleton OR
938 PM PDT MON JUN 26 2017
WAC005-021-071-270448-
/O.EXP.KPDT.FF.W.0002.000000T0000Z-170627T0445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Benton WA-Walla Walla WA-Franklin WA-
938 PM PDT MON JUN 26 2017
...THE FLASH FLOOD WARNING FOR CENTRAL BENTON...NORTH CENTRAL WALLA
WALLA AND FRANKLIN COUNTIES WILL EXPIRE AT 945 PM PDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures or
standing deep water.
LAT...LON 4673 11825 4669 11822 4604 11933 4635 11985
4674 11924
$$
JSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 3:57 PM PDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 26, 3:57 PM PDT, 2 hours 44 minutes before
Area Forecast Discussion...Updated National Weather Service Pendleton OR 357 PM PDT Mon Jun 26 2017 Updated Aviation Discussion .SHORT TERM...Tonight through Thursday. Upper low moving inland this afternoon with a short wave moving across Oregon. This wave is currently the focus for showers and thunderstorms moving north northeast at 25-35 mph. Expect most of the forecast area will be impacted by showers and storms for the remainder of the afternoon into the evening. Main threat will be hail, winds and heavy rain. As the short wave moves off to the north overnight precipitation will be ending with clearing skies. Moderate surface gradients with a marine push will create breezy to locally windy conditions through tonight into Tuesday. For Tuesday a drier westerly flow aloft with partly to mostly sunny skies. Temperatures will be about 10 degrees cooler with highs in the 80s. The flow aloft becomes more northwesterly Wednesday and Thursday with continued partly cloudy conditions. Temperatures will be closer to normal levels with highs in the 80s and lows in the 40s and 50s. 94 .LONG TERM...Thursday Night through Monday...An upper level ridge will build near the coast Thursday night then move inland and weaken Friday as a short wave dives into MT. This wave will increase sky cover Friday and Saturday in Wallowa County but precipitation is expected to remain east of the CWA Friday. A few showers may develop over the Eagle Caps Saturday afternoon. Another ridge will build offshore Saturday and then weaken as it moves through WA and OR Sunday. Temperatures will be nearly steady with highs in the mid 80s to lower 90s in the lower elevations and mostly 70s to lower 80s mountains. Coonfield && .AVIATION...0Z TAFs...Scattered showers and thunderstorms are moving N to NE through OR and will enter WA during the next hour. This may cause brief MVFR conditions near and under thunderstorms due to lower cigs and visibility. Otherwise VFR conditions will prevail during the next 24 hours. TS are possible at all TAF location until 06Z, but the probability remains too low to include in TAF at KDLS and KYKM. Winds will decrease overnight and pick up again at KDLS in the afternoon. 76 && .FIRE WEATHER...Thunderstorms developing across the forecast area are producing frequent lightning. There have also been reports of heavy downpours and winds gusts as strong as 47 mph. Red Flag Warnings are in effect for Fire Zones 640 and 644 which covers the Prineville District, the Crooked River Grasslands, the John Day Valley and the Grande Ronde Valley. Discussing with land management agencies, even the grassy areas in the Blue Mountains and Wallowa Mountains could be a concern for fire spread due to new lightning starts and outflow winds. Storms have developed a little farther west and north than anticipated along the east slopes of the Oregon Cascades. The air mass in our western zones should begin to stabilize as the westerly flow takes effect, and thunderstorms should taper off this evening. Another concern for fire weather are the winds this evening for areas in and around the Columbia Basin. The lowest humidity is in the Hanford District where RHs are in the teens to lower 20s. Winds are light at this time in this area but will increase over the next several hours. The humidity should respond and also increase. Conditions are borderline for red flag and will continue to highlight in the forecast. Wister && .PRELIMINARY POINT TEMPS/POPS... PDT 59 84 54 82 / 40 0 0 0 ALW 63 85 58 83 / 40 0 0 0 PSC 62 89 57 88 / 30 0 0 0 YKM 58 88 54 86 / 30 0 0 0 HRI 61 88 57 86 / 30 0 0 0 ELN 58 83 57 81 / 30 0 0 0 RDM 49 82 42 81 / 10 0 0 0 LGD 56 79 47 78 / 60 0 0 0 GCD 52 83 44 80 / 50 0 0 0 DLS 61 83 57 82 / 30 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...Red Flag Warning until 10 PM PDT this evening for ORZ640-644. WA...None. && 94/76/76/85
In the hours before
Special weather statement, Jun 26, 5:29 PM PDT, 1 hour 12 minutes before
Special Weather Statement
National Weather Service Pendleton OR
529 PM PDT MON JUN 26 2017
ORZ503-505-270130-
Southern Blue Mountains of Oregon OR-John Day Basin OR-
529 PM PDT MON JUN 26 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN WHEELER COUNTY UNTIL
630 PM PDT...
At 528 PM PDT, Doppler radar was tracking a strong thunderstorm near
Service Creek, or 15 miles north of Mitchell, moving northeast at 30
mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Service Creek.
LAT...LON 4472 12027 4501 12013 4489 11979 4475 11993
4474 11997 4472 11997 4470 12000 4466 12002
4467 12006 4471 12007 4468 12011 4466 12009
TIME...MOT...LOC 0028Z 222DEG 24KT 4478 12006
dcLocal storm report, Jun 26, 5:36 PM PDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
536 PM PDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HEAVY RAIN PENDLETON 45.67N 118.82W
06/26/2017 M0.94 INCH UMATILLA OR OFFICIAL NWS OBS
THUNDERSTORM PRODUCED VERY HEAVY RAIN AT THE PENDLETON
AIRPORT...WITH 0.94 INCH ACCUMULATED IN 45 MINUTES...AND
0.88 INCH OF THAT FELL IN 30 MINUTES.
&&
AALocal storm report, Jun 26, 5:49 PM PDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
549 PM PDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM TSTM WND DMG 5 WNW RICHLAND 46.32N 119.38W
06/26/2017 BENTON WA PUBLIC
PICTURES OF TREES SNAPPED OFF AT THE BASE AND UPROOTED
VIA TWITTER
&&
JPECKLocal storm report, Jun 26, 5:52 PM PDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
552 PM PDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0552 PM HAIL 3 SSW RICHLAND 46.25N 119.31W
06/26/2017 M0.25 INCH BENTON WA TRAINED SPOTTER
&&
JPECKLocal storm report, Jun 26, 6:12 PM PDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
612 PM PDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND GST 5 NNW RICHLAND 46.36N 119.33W
06/26/2017 M64.00 MPH BENTON WA MESONET
0546 PM TSTM WND GST WEST RICHLAND 46.32N 119.40W
06/26/2017 M62.00 MPH BENTON WA MESONET
&&
AALocal storm report, Jun 26, 6:20 PM PDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PENDLETON OR
620 PM PDT MON JUN 26 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST 4 NW WEST RICHLAND 46.36N 119.46W
06/26/2017 M68 MPH BENTON WA MESONET
&&
AAThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 5:01 PM PDT | Flash Flood Warning | PDT | Benton, Columbia, Walla Walla | 119 min |
| Jun 26, 5:06 PM PDT | Special Weather Statement | PDT | Klickitat | 54 min |
| Jun 26, 5:41 PM PDT | Severe Thunderstorm Warning | PDT | Benton, Franklin, Walla Walla | 64 min |
| Jun 26, 6:05 PM PDT | Severe Thunderstorm Warning | PDT | Benton, Columbia, Franklin, Walla Walla | 55 min |
Nearby
Flash Flood Warnings in Washington, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.